Lack of uniqueness in transport equations with a nonlocal nonlinearity

Odo Diekmann, Mats Gyllenberg, Horst Thieme

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


By way of examples we show that the initial value problem for transport equations, with coefficients that involve a nonlocal (in space) functional of the solution, may have multiple solutions. We try to expose the essential features of the examples, thus motivating certain assumptions in the theory of physiologically structured population models.

Original languageEnglish (US)
Pages (from-to)581-591
Number of pages11
JournalMathematical Models and Methods in Applied Sciences
Issue number4
StatePublished - Jun 2000

ASJC Scopus subject areas

  • Modeling and Simulation
  • Applied Mathematics


Dive into the research topics of 'Lack of uniqueness in transport equations with a nonlocal nonlinearity'. Together they form a unique fingerprint.

Cite this